Quantcast

AVM Survivors Network

Help please

#1

My 15 year old Granddaughter had her bleed on Feb 27th, the AVM is on her brain stem. She had gamma knife June 15th, everything seems to be going okay other that headaches. But now her right eye is a little droopy and has some numbness in her leg. Anyone else experience this? She went to Neuro this morning and he doesn't know if the radiation has caused this or what. This grandmother needs an answer!

#2

Mine is located in my brain stem region too. To me the droopy lid and leg numbness was from the stroke.

#3

Thank you for your reply Cmaz!
Has it changed or went away for you?

#4

I’m still waiting to hear if there’s scar tissue forming

#5

My daughter also has it in her brain stem. She as well had gamma knife. Her droopy is is from nerve damage before the gamma knife. The dr explained that when you get gamma knife it is like getting a bad sunburn. Imagine that area burned and it starts to peel away. Hopefully she'll regain movement again. It has been a year and my daughter hasn't. Remember everyone is different and don't loose faith.

#6

Hope she will get fine.
I did not have any knowledge but was done by Dr. Sunit Das in St. Michael
And now Alhamdulillah I am fine.
But has seizure episodes.
So I will say be aware and precautionous about seizures.

#7

Mine was more cerebellum but near the brain stem. No GK, just craniotomy. I have facial weakness and numbness. My completely non medical guess was that this was driven by the brain condition itself, not a treatment side effect.

#8

It's possible there's swelling due to the radiation that's causing the problems - swelling is what they want because that's a sign that there's been damage (intentionally caused by the radiation). The body causes swelling when it perceives damage, but swelling in the brain can be more problematic than swelling in other parts of the body, so they monitor it more closely with MRIs and ask patients to contact them if they experience confusion or seizures.

If the symptoms get worse, they usually will give the person steroids to alleviate the symptoms that are accompanying the swelling . Eventually the AVM is expected to shrink due to the damage and the symptoms should resolve, although there are a few cases where there's scarring to the surrounding tissue due to the radiation.